Oct 3, 2003
Hi! I came across this site and maybe I can get some questions answered. I have been positive since '98, and have been taking Fortovase, Zerit, Dapsone, and Videx since then, the doc added Norvir and Oxandrine about a year ago. In July, he switched me to Sustiva in place of Fort. and Norv., but this made me very ill. I was put back on the original regimen and last week ended up in the hospital with severe pancreatitus. The Dr. there had me stop all meds immediately and "take a holiday" to give my pancreas a rest. I am nervous about this and don't want my VL of undetectable and CD4 count of 500 to change. Is there any danger of this happening if I am off the meds say, for 3-4 weeks? Which of the meds that I take are the culprit for Lipo, which I have noticed to be more pronounced in the last year? This is really starting to bother me, is it time to find a new Doc? Thanks, I appreciate any help I can get.
Response from Dr. Moyle
It is most probable that over a three-week break from therapy your viral load will rebound and then maybe some decline in your CD4 count. Where you go depends on where you started. If he began therapy with a high CD 4 count then there is little risk that your CD4 will decline to an at risk level even if he took a prolonged drug holiday. Often after pancreatitis is sensible to have a long break from therapy with careful monitoring. The combination of d4T and ddI as a NRTI backbone is no longer commonly prescribed as it seems to be associated with the highest risk of the number of toxicities including lipodystrophy, pancreatitis, neuropathy and lactic acidosis. However, it is also, and that even individual is tolerating this medication well to not change their therapy around. When you start on a new combination I would anticipate your position would use a different backbone of NRTIs such tenofovir/emtricitabine or abacavir/lamivudine. I see no reason not to stick with the boosted saquinavir if you have been tolerating that drug well.
It would be reasonable to anticipate that with this change of NRTI backbone you may gradually see some fat recover.
combivir /sustiva..which is the culprit??
- Herpes After Swallowing Sperm Sign Of HIV AIDS
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Sore On Tongue After Cunilingus Worried I Have HIV
- Swollen Lymph Glands After Swallowing Worried I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
- Effects Of Chlamydia In Women
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.